Withdrawal side effects from Celexa? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 2 Old 04-22-2007, 12:04 PM - Thread Starter
 
LowFlyingAnimals's Avatar
 
Join Date: Nov 2003
Posts: 343
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
How long will they last?

I'm in the process of weaning off Celexa, prescribed for anxiety and depression. I've done 1 week of 20mg, 1 week at 10mg, and now 10 mg every other day. At the end of the 10mg week, I started getting intermittent dizziness. 4 days into every other day, I'm getting worse dizziness, especially on the days I don't take a dose. My anxiety physical symptoms are randomly occuring as well. I know this is normal, but I want to know how long it will go on! I'm nearing being unable to function normally.

I want to go off the Celexa in order to ttc. I have battled anxiety for a long time, so I'm not worried about being off of it. I'm just not loving the withdrawal. How long does it take to get out of my system?
LowFlyingAnimals is offline  
#2 of 2 Old 04-23-2007, 03:16 AM
 
BellinghamCrunchie's Avatar
 
Join Date: Sep 2005
Location: Alpha Centauri
Posts: 4,293
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Its not getting it out of your system that is the problem, its your system getting used to not having it.

Its different for everyone, but 6 weeks is fairly typical. Often the reduction schedules prescribed by doctors are just way too fast and uncomfortable.

Also, its the last part that is hardest (I mean, its fairly easy to go from 20mg to 10mg, but going from 10mg, or 5mg to zero is much harder. There's like a "critical dose" below which the body reacts much more strongly and uncomfortably and usually this dose is pretty low).

It might work better to taper more slowly, and to go to 5mg daily rather than 10mg every other day. Then try to go to 2.5 mg, but if withdrawal symptoms worsen, go back up slightly until they cease, stay at that dose a week or so, then try the decrease again. Some people also use a shorter-halflife benzo like valium or ativan to get through the withdrawal effects - but since you are wanting to TTC maybe you'd want to avoid that.
BellinghamCrunchie is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off